Alert archive / North Carolina / Wind Advisories in 2023
Wind Advisory 5, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Apr 30, 2023, 3:20 AM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Apr 30, 2023, 8:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2023, 3:20 AM EDT (07:20 UTC)
- In effect from
- Apr 30, 2023, 8:00 AM EDT
- Expired
- Apr 30, 2023, 9:14 PM EDT
- In force
- 13 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted.
616 WWUS72 KMHX 300720 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 320 AM EDT Sun Apr 30 2023 NCZ196-204-205-302000- /O.NEW.KMHX.WI.Y.0005.230430T1200Z-230501T0200Z/ East Carteret-Ocracoke Island-Hatteras Island- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 320 AM EDT Sun Apr 30 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...East Carteret County, and Ocracoke Island and Hatteras Island. * WHEN...From 8 AM this morning to 10 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
939 WWUS72 KMHX 301356 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 956 AM EDT Sun Apr 30 2023 NCZ196-204-205-010200- /O.CON.KMHX.WI.Y.0005.000000T0000Z-230501T0200Z/ East Carteret-Ocracoke Island-Hatteras Island- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 956 AM EDT Sun Apr 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...East Carteret County, and Ocracoke Island and Hatteras Island. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Martin
391 WWUS72 KMHX 302137 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 537 PM EDT Sun Apr 30 2023 NCZ196-204-205-010200- /O.CON.KMHX.WI.Y.0005.000000T0000Z-230501T0200Z/ East Carteret-Ocracoke Island-Hatteras Island- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 537 PM EDT Sun Apr 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...East Carteret County, and Ocracoke Island and Hatteras Island. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
254 WWUS72 KMHX 010035 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 835 PM EDT Sun Apr 30 2023 NCZ196-010145- /O.CAN.KMHX.WI.Y.0005.000000T0000Z-230501T0200Z/ East Carteret- Including the cities of Beaufort, Harkers Island, Sea Level, and Cedar Island 835 PM EDT Sun Apr 30 2023 ...WIND ADVISORY IS CANCELLED... $$ NCZ204-205-010200- /O.CON.KMHX.WI.Y.0005.000000T0000Z-230501T0200Z/ Ocracoke Island-Hatteras Island- Including the cities of Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 835 PM EDT Sun Apr 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Ocracoke Island and Hatteras Island. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
489 WWUS72 KMHX 010114 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 914 PM EDT Sun Apr 30 2023 NCZ204-205-010215- /O.CAN.KMHX.WI.Y.0005.000000T0000Z-230501T0200Z/ Ocracoke Island-Hatteras Island- Including the cities of Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 914 PM EDT Sun Apr 30 2023 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Apr 29, 10:05 PM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 29, 10:05 PM EDT, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1005 PM EDT Sat Apr 29 2023
.SYNOPSIS...
High pressure will briefly build into the area today bringing
quieter conditions to the region before another strong and wet
storm system moves up the East Coast Sunday into Monday. Drier
and cooler weather is then expected through mid next week as
high pressure builds into the Eastern CONUS.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 8:15 PM Saturday...All is quiet across the FA with CAMs in
agreement for the first round of convection to start in our
southern counties and offshore waters between 3-6Z. The 00Z
sounding shows impressive values of CAPE, shear, and SRH. Near
the time of convective initiation, RAP analysis shows 500-1000
J/kg of MLCAPE, 45-50 kts of effective bulk shear, and SRH
values around 100 m2/s2. These conditions could be favorable for
supercells and/or organized convection with strong updrafts
through the early morning hours. The potential for isolated
tornadoes, damaging wind gusts, hail, and heavy rain are all on
the table.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
As of 10 PM Saturday...Only minor tweaks to lower the PoPs
behind the first round of showers and thunderstorms. As stated
in the previous discussion, this could allow instability to
rebuild for the second round of potentially severe storms tomorrow
afternoon.
Previous Discussion...As of 1630 Saturday...Vigorous shortwave
becomes negatively tilted while pivoting around broad cyclonic
flow over the eastern CONUS, driving rapid surface cyclogenesis
over the Carolinas and mid- Atlantic on Sunday posing multiple
hazards. Heavy rain and thunderstorms, particularly over the
Outer Banks, will be ongoing tomorrow morning as the surface low
lifts along the I-95 corridor. Widespread model consensus shows
showers and tstorms likely ongoing during the morning,
especially in the vicinity of the surface low as it lifts north.
It is during this period that severe potential will be
maximized as surface CAPEs surge north of 1000 J/kg, coupled
with effective shear of 40-60 kts thanks to stout 850mb and
500mb jets. This will also be the most favorable time for
potential tornado development with any discrete cells. SPC has
our area in a Slight Risk of severe thunderstorms with an
isolated tornado and damaging winds being the main threat. Have
lowered PoPs behind this initial wave of precip when some
clearing is possible, which would allow instability to rebuild
for the next round of convection in the afternoon and evening.
The next wave of convection, driven by the cold front behind the
low, is expected to cross the region from west to east during
mid- afternoon. Some instability will likely linger across the
region despite considerable atmospheric turnover with the
morning low, and a few strong thunderstorms are again possible.
By this time, low- level wind profiles will be more
unidirectional favoring damaging winds as the primary hazard but
there will be a nonzero threat for an isolated tornado or hail
should the stronger instability and cooler air aloft be
realized.
Outside of convection, a brief but potent surge of south to
southwesterly winds is expected, especially in the afternoon as
the low lifts north. Gusts pushing 40+ mph are probable across
portions of the Outer Banks. The surge, while brief, could lead
to some minor soundside flooding issues north of Cape Hatteras.
A coastal flood advisory has been issued for these areas. See
the TIDES/COASTAL FLOODING section for details.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 1645 Sat...The low that impacted the area SUnday occludes
and lingers over the Great Lakes for the first half of the work
week before high pressure eventually wrestles back control,
leaving eastern North Carolina cooler and drier for the
remainder of the period.
Monday through Friday...Primarily dry and cooler than average
conditions hold over eastern North Carolina through the rest of
the period as the surface low occludes over the Great Lakes and
meanders over the region through Wednesday. While the low stays
in place, healthy southwest to westerly winds are expected
during the afternoons with gusts up to 25 kt. The strongest
winds are likely on Tuesday ahead of a surface trough pivoting
around the low, with gusts to 25-30 kt possible over the coastal
plain. When coupled with much lower dew points in the upper 30s
to low 40s, RHs will fall well into the 30% range raising fire
weather concerns.
By Thursday, the surface low will have lifted out over the North
Atlantic allowing high pressure to take more dominant control,
quickly shifting offshore and aiding in moist southerly return
flow. By the end of the week, temperatures will have rebounded
to seasonal norms after days of being 5-10 degrees below
average. The next system to watch will be at the end of the week
as weak low pressure zips along a stalled front. Typical model
differences preclude mentionable PoPs in the forecast for this
cycle.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /through 00Z Monday/...
As of 8:15 PM Saturday...All TAF sites expected to remain at
VFR until showers and thunderstorms start to develop near 06Z
causing a drop to MVFR CIGs. During heavier rain, some
visibilities could briefly drop to MVFR/IFR. A second round of
rain and thunderstorms is expected tomorrow afternoon along with
gustier SW winds around 25 kts.
LONG TERM /Sunday through Wednesday/...
As of 400 AM Sat...Low pressure continues to lift across the
area tomorrow bringing multiple waves of showers and
thunderstorms and extended periods of sub-VFR conditions. A few
strong thunderstorms are possible particularly in the morning
and early afternoon. By late Monday, the low departs with VFR
conditions returning and remaining dominant for the rest of the
period.
&&
.MARINE...
SHORT TERM /through Tonight/...
As of 1645 Saturday...High pressure resides over the waters
through this evening before a strong area of low pressure
approaches the waters from the SW late tonight and produce
strong winds, building seas, and tstorms.
Light and variable winds, predominantly out of the SE currently
become SSEerly 10-15 kt through this evening with seas generally
subsiding through the evening, 5-6ft N of Ocracoke Inlet, 4-5 S.
SCAs in place for linger 6ft seas continue stepping down, Nern
waters 0Z, Central waters 6Z. As strong low pressure approaches
late tonight Serly winds over the Sern and Central waters will
increase to 15-25 kt with seas rebuilding to 5-7 ft 9-12Z
Sunday, kicking off an extensive period of hazardous marine
conditions, particularly for coastal waters. Strong low pressure
will continue to lift across the region tomorrow afternoon with
a surge of Serly to SWerly winds. Sustained winds of up to
30-35 kt are expected with gusts as high as 40 kts at times.
Within passing showers and thunderstorms, higher winds are
possible. This will rapidly build seas, up to 10-13 ft for
Raleigh Bay and outer Onslow Bay by sunset on Sunday. North of
Cape Hatteras, seas of 8-11 feet are anticipated particularly
beyond 10-15 nm.
Existing Gale Watches have been upgraded to Gale Warnings and
SCAs have been issued for all remaining inland waters.
LONG TERM /Sunday through Wednesday/...
As of 1645 Sat...Persistent SCA winds will continue at least
through Wednesday as the surface low lingers over the Great
Lakes keeping the pressure gradient tight over the waters.
Beyond tomorrow, the strongest winds are expected on Tuesday
ahead of an approaching coastal trough with southwesterly winds
gusting up to 30 kt. This will keep seas up to 6-8 feet
particularly south of Oregon Inlet, through Wednesday afternoon.
&&
.FIRE WEATHER...
As of 1700 Saturday...Behind strong low pressure system Monday
morning, cooler and drier high pressure will move into the area
through most of next week. While this occurs, a large and
occluded low pressure system will sit over SE Canada, and keep a
strong pressure gradient intact across the Carolinas through
Wednesday.
RH values will drop to at least 30%-35% each afternoon, while
winds remain strong at 15-20 mph with gusts 25-30 mph. The
strongest winds are expected Tuesday afternoon ahead of a
surface trough pivoting around the parent low. Deep mixing may
promote even stronger wind gusts at times.
&&
.TIDES/COASTAL FLOODING...
As of 1700 Saturday...A brief but potent surge of southerly to
southwesterly winds is expected late Sunday morning into the
afternoon as strong low pressure lifts across the coastal plain.
Gusts could reach as high as 40 mph particularly along the
Outer Banks. Despite the short duration of the winds, some minor
soundside flooding of 1 to 2 feet is possible with the most
vulnerable areas being the Outer Banks north of Cape Hatteras.
Coastal Flood Advisories have been issued for these areas.
In addition to flooding, dangerous surf conditions are likely to
develop on Sunday and linger into Monday. The most vulnerable
beaches will be Sern facing beaches, predominantly from Cape
Hatteras south, and could lead to overwash and dune erosion.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through Sunday evening for NCZ195-196-
199-203>205.
Coastal Flood Advisory from 8 AM to 10 PM EDT Sunday for
NCZ195-196-199.
High Surf Advisory from 11 AM Sunday to 5 AM EDT Monday for
NCZ195-196-199-204-205.
Coastal Flood Advisory from 11 AM Sunday to 2 AM EDT Monday
for NCZ203-205.
MARINE...Small Craft Advisory from 11 AM Sunday to 7 AM EDT Monday for
AMZ131-230.
Gale Warning from 2 PM to 8 PM EDT Sunday for AMZ135.
Small Craft Advisory from 8 AM to 8 PM EDT Sunday for AMZ136-
137-231.
Small Craft Advisory from 9 AM Sunday to 10 AM EDT Monday for
AMZ150.
Small Craft Advisory until 2 AM EDT Sunday for AMZ152-154.
Gale Warning from 10 AM to 10 PM EDT Sunday for AMZ152-154.
Gale Warning from 10 AM to 9 PM EDT Sunday for AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...CEB/OJC
SHORT TERM...MS/CEB/OJC
LONG TERM...SGK/MS
AVIATION...CEB/OJC
MARINE...MS/CEB
FIRE WEATHER...MHX
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Apr 29, 8:11 PM EDT, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 811 PM EDT Sat Apr 29 2023 NCZ029-044>047-079>081-090>092-094-193-194-198-010015- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 811 PM EDT Sat Apr 29 2023 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Thunderstorms late tonight may produce damaging winds and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Two rounds of severe thunderstorm potential exist for Sunday. Early in the morning, scattered thunderstorms may produced damaging winds and isolated tornadoes. Sunday afternoon, another round of showers and thunderstorms bring a risk of damaging winds, heavy rain, hail, and an isolated threat for a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-010015- Ocracoke Island- 811 PM EDT Sat Apr 29 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 AM EDT MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Thunderstorms late tonight may produce damaging winds and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. High Surf Advisory. Two rounds of severe thunderstorm potential exist for Sunday. Early in the morning, scattered thunderstorms may produced damaging winds and isolated tornadoes. Sunday afternoon, another round of showers and thunderstorms bring a risk of damaging winds, heavy rain, hail, and an isolated threat for a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-010015- West Carteret-East Carteret-Coastal Onslow- 811 PM EDT Sat Apr 29 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT SUNDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 AM EDT MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Thunderstorms late tonight may produce damaging winds and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Coastal Flood Advisory. High Surf Advisory. Two rounds of severe thunderstorm potential exist for Sunday. Early in the morning, scattered thunderstorms may produced damaging winds and isolated tornadoes. Sunday afternoon, another round of showers and thunderstorms bring a risk of damaging winds, heavy rain, hail, and an isolated threat for a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-010015- Hatteras Island- 811 PM EDT Sat Apr 29 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 2 AM EDT MONDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 AM EDT MONDAY SOUTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Thunderstorms late tonight may produce damaging winds and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Coastal Flood Advisory. High Surf Advisory. Two rounds of severe thunderstorm potential exist for Sunday. Early in the morning, scattered thunderstorms may produced damaging winds and isolated tornadoes. Sunday afternoon, another round of showers and thunderstorms bring a risk of damaging winds, heavy rain, hail, and an isolated threat for a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-010015- Northern Outer Banks- 811 PM EDT Sat Apr 29 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 2 AM EDT MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Thunderstorms late tonight may produce damaging winds and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Coastal Flood Advisory. Two rounds of severe thunderstorm potential exist for Sunday. Early in the morning, scattered thunderstorms may produced damaging winds and isolated tornadoes. Sunday afternoon, another round of showers and thunderstorms bring a risk of damaging winds, heavy rain, hail, and an isolated threat for a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 30, 12:56 AM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1256 AM EDT Sun Apr 30 2023
NCZ092-094-193>196-198-199-300530-
Coastal Onslow NC-West Carteret NC-Jones NC-Inland Onslow NC-
Northern Craven NC-East Carteret NC-Pamlico NC-Southern Craven NC-
1256 AM EDT Sun Apr 30 2023
...Strong thunderstorms will impact portions of southeastern Jones,
southeastern Craven, northeastern Onslow, Carteret and southwestern
Pamlico Counties through 130 AM EDT...
At 1256 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Open Grounds Farm to near Onslow Beach.
Movement was north at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville, New Bern, Havelock, Morehead City, Newport, Harkers
Island, Piney Green, James City, Trent Woods, River Bend, Stella,
Swansboro, Hubert, South River, Cape Carteret, North River, Straits,
Marshallberg, Smyrna and Merrimon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3510 7739 3505 7641 3462 7654 3460 7734
TIME...MOT...LOC 0456Z 189DEG 39KT 3483 7652 3462 7729
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
OJCSpecial weather statement, Apr 30, 1:21 AM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
121 AM EDT Sun Apr 30 2023
NCZ196-204-300545-
Ocracoke Island NC-East Carteret NC-
121 AM EDT Sun Apr 30 2023
...Strong thunderstorms will impact portions of southeastern Hyde and
northeastern Carteret Counties through 145 AM EDT...
At 121 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cedar Island to 12 miles southeast of
Ocracoke Light House. Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cedar Island, Portsmouth Village, Ocracoke Light House, Ocracoke
Ferry Terminal, Ocracoke Lighthouse and Cedar Island Ferry Terminal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3505 7571 3492 7597 3484 7608 3499 7649
3516 7626 3515 7624 3517 7624 3527 7610
3509 7554
TIME...MOT...LOC 0521Z 239DEG 38KT 3500 7641 3487 7601
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
OJCThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:08 PM EDT | Small Craft Advisory | MHX | 67 hr | |
| Apr 29, 8:10 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde, Onslow | 24 hr |
| Apr 29, 11:51 PM EDT | Special Marine Warning | MHX | 54 min | |
| Apr 30, 12:19 AM EDT | Special Marine Warning | MHX | 56 min | |
| Apr 30, 12:21 AM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Jones, Onslow | 39 min |
| Apr 30, 12:56 AM EDT | Special Weather Statement | MHX | Carteret, Jones | 34 min |
| Apr 30, 1:21 AM EDT | Special Weather Statement | MHX | Hyde | 24 min |
| Apr 30, 5:52 AM EDT | Special Marine Warning | MHX | 53 min | |
| Apr 30, 6:44 AM EDT | Special Marine Warning | MHX | 61 min | |
| Apr 30, 7:20 AM EDT | Special Marine Warning | MHX | 55 min | |
| Apr 30, 7:44 AM EDT | Special Marine Warning | MHX | 61 min | |
| Apr 30, 8:14 AM EDT | Special Marine Warning | MHX | 31 min | |
| Apr 30, 8:45 AM EDT | Special Marine Warning | MHX | 42 min | |
| Apr 30, 11:27 AM EDT | Special Marine Warning | MHX | 41 min | |
| Apr 30, 12:34 PM EDT | Special Weather Statement | MHX | Dare | 41 min |
| Apr 30, 2:15 PM EDT | Special Weather Statement | MHX | Duplin | 30 min |
| Apr 30, 2:50 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Lenoir, Pitt | 55 min |
| Apr 30, 2:54 PM EDT | Special Weather Statement | MHX | Duplin | 36 min |
| Apr 30, 3:03 PM EDT | Special Weather Statement | MHX | Duplin | 27 min |
| Apr 30, 3:23 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Lenoir, Onslow | 67 min |
| Apr 30, 3:34 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 56 min |
| Apr 30, 3:47 PM EDT | Special Marine Warning | MHX | 58 min | |
| Apr 30, 3:52 PM EDT | Special Marine Warning | MHX | 53 min | |
| Apr 30, 3:55 PM EDT | Special Marine Warning | MHX | 65 min | |
| Apr 30, 4:02 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Hyde, Martin, Washington | 43 min |
| Apr 30, 4:07 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Jones, Onslow, Pamlico | 53 min |
| Apr 30, 4:13 PM EDT | Special Marine Warning | MHX | 62 min | |
| Apr 30, 4:32 PM EDT | Special Marine Warning | MHX | 58 min | |
| Apr 30, 4:44 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 31 min |
| Apr 30, 4:56 PM EDT | Special Marine Warning | MHX | 64 min |
Nearby
Wind Advisories in North Carolina, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.